Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 351, NWS Jackson, MS

August 30, 2014Lowndes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 30, 2014, 3:35 PM CDT for Lowndes County, Mississippi. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 30, 2014, 3:35 PM CDT (20:35 UTC)
Expired
Aug 30, 2014, 4:30 PM CDT
In force
55 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 48 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 8.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1027 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1027 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:12 PM CDT, 23 minutes earlier.

Area forecast discussion, Aug 30, 3:12 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT SAT AUG 30 2014

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...LARGE CONVECTIVE BLOB
MOVING ACROSS THE CWA AT THE MOMENT LOOKS TO RAPIDLY PULL AWAY TO
THE NE DURING THE EVENING. AT PRESENT...THIS SYSTEM HAS A FEW
TROPICAL CHARACTERISTICS THAT HAVE PROVIDED SOME INTERESTING WEATHER
ACROSS THE AREA TODAY. WET BULB ZERO HEIGHTS AROUND 15KFT ALONG WITH
PW/S NEAR 2.5 INCHES SUGGESTS THAT WARM RAIN PROCESSES HAVE BEEN
DOMINANT FOR MUCH OF LA/W MS THROUGH MOST OF THE DAY. THIS STRONG
RELEASE IN LATENT HEATING HAS RESULTED IN TROFFINESS AT THE SURFACE
AND 35-45 KNOTS OF H7 FLOW TO DEVELOP WITH SOME OF THESE WIND SPEEDS
TRANSLATING TO THE GROUND IN SOME OF THE HEAVIER CONVECTION. WHERE
THE SUN WAS ABLE TO GET ON THE GROUND...IN THE EAST...BETTER
INSTABILITY AND DEEPER CONVECTION HAS DEVELOPED WITH MORE ROBUST
UPDRAFTS AND LIGHTNING.

ALTHOUGH CONVECTION LOOKS TO REMAIN OVER THE AREA FOR A PORTION OF
TONIGHT...DECIDED NOT TO INCLUDE A LIMITED THREAT OF FLOODING OR
SEVERE AS THAT THREAT WILL QUICKLY WANE AS THE SYSTEM PULLS AWAY.

WHILE MID LEVEL RIDGING WILL TAKE HOLD ACROSS THE LOWER CONUS
THROUGH THE FIRST PART OF THE WEEK...WEAK CYCLONIC SHEAR AXIS LOOKS
TO REMAIN OVER THE ARKLAMISS AT LEAST THROUGH MONDAY. THIS COMBINED
WITH PW/S NEAR 2 INCHES WILL CONTINUE TO ALLOW ISOLATED SHOWERS AND
THUNDERSTORMS TO DEVELOP ALONG WITH THE BUILDING HEAT. LOWER 90S
PREVALENT SUNDAY WILL BE REPLACED BY MID 90S MONDAY./26/

.LONG TERM...TUESDAY THROUGH NEXT SATURDAY...NEAR TO SLIGHTLY ABOVE
NORMAL TEMPERATURES IN THE LOW TO MID 90S AND TYPICAL 20-30%
AFTERNOON CHANCES OF SHOWERS/STORMS THROUGH MOST OF THE WEEK AS A
HIGH PRESSURE RIDGE BUILDS OVER THE SE/CENTRAL CONUS.

DESPITE LOW-LVL HIGH PRESSURE AXIS AND SLOWLY BUILDING HEIGHT
INFLUENCE OVER REGION MOST OF THE WEEK, PWATS WILL REMAIN ELEVATED
/NEAR 2"/ AND COMBINED WITH DAILY AFTERNOON INSTABILITY /2000 J/KG+/,
ISOLATED/SCATTERED SHOWERS/STORMS WILL BE LIKELY. OVERALL COVERAGE
WONT BE GREAT BUT FEEL BEST COVERAGE WILL BE IN S/SE/E WHERE SEA-
BREEZE CONVERGENCE AND HIGHEST PWATS WILL EXIST. HEAT INDICES MONDAY
AND TUESDAY SHOULD REACH INTO THE LOW 100S FOR A FEW HOURS WITH LOWS
ONLY FALLING INTO THE LOW TO MID 70S THROUGH MUCH OF THE WEEK.

ON TUESDAY...A SLIGHTLY STRONGER S/WV TROUGH ACROSS THE CORN BELT WILL
ATTEMPT TO BRING A BOUNDARY SOUTH TOWARDS THE REGION BUT FEEL IT STAY
NORTH AND THUS KEPT POPS/SHOWERS OUT OF FORECAST FOR NORTHERN AREAS.
FOR WEDNESDAY THROUGH FRIDAY...RIDGING WILL REMAIN OVER AREA AND
STRENGTHEN SLIGHTLY BUT SEA-BREEZE INITIATED AND DIURNAL ACTIVITY
SHOULD CONTINUE TO BE A GOOD POSSIBILITY EACH DAY. BY SATURDAY, THE
RIDGING SLIPS FARTHER WEST AND PLACES REGION IN SLIGHTLY GREATER N/NE
FLOW THAT COULD ENHANCE SHOWER COVERAGE POSSIBILITIES. /ALLEN/

&&

.AVIATION...RAIN COVERS MOST OF THE AREA WITH SOME EMBEDDED
THUNDERSTORMS. RAIN WAS TAPERING OFF FROM THE SOUTHWEST AND SHOULD
BE ENDING FOR GLH SHORTLY. WILL HAVE TO ADJUST THE OTHER SITES TO
END RAIN A LITTLE SOONER. WILL ALSO KEEP FOG BEFORE MIDNIGHT
EVERYWHERE. GUIDANCE SHOWS WINDS CONTINUING AROUND 10 KTS...BUT MUCH
OF THE AREA WAS LIGHT AND VARIABLE. WILL GO WITH THE LIGHTER WINDS
FOR THE EVENING./7/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  92  73  94 /  48  18   7  20
MERIDIAN      72  93  71  95 /  35  18   7  17
VICKSBURG     74  90  71  93 /  53  18   7  19
HATTIESBURG   74  95  74  95 /  26  18  13  19
NATCHEZ       72  90  73  91 /  35  18  12  27
GREENVILLE    73  90  72  94 /  75  18   6  10
GREENWOOD     74  91  72  95 /  78  21   6  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Aug 30, 2:16 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
216 PM CDT SAT AUG 30 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>051-053>056-
059>065-072-311930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-MARION-
216 PM CDT SAT AUG 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY

FLOODING
THREAT...LIMITED
TIMING...REMAINDER OF TODAY

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH LATE AFTERNOON.
DAMAGING WIND GUSTS TO 60 MPH WILL BE THE PRIMARY THREAT.

ADDITIONALLY...LOCALLY HEAVY RAINFALL WITH TOTALS AS HIGH AS 2 TO 4
INCHES WHICH MAY LEAD TO FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TODAY.

MSZ052-057-058-066-073-074-311930-
LAUDERDALE-JASPER-CLARKE-JONES-LAMAR-FORREST-
216 PM CDT SAT AUG 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

26

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 30, 1:19 PM CDT, 2 hours 16 minutes before
MSZ043-048>050-301905-
SCOTT MS-RANKIN MS-MADISON MS-HINDS MS-
119 PM CDT SAT AUG 30 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
119 PM CDT SAT AUG 30 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES NORTH OF DRY GROVE TO 5 MILES
SOUTHEAST OF JOHNS AT 119 PM CDT...MOVING NORTHEAST AT 25 MPH.
ANOTHER LINE OF STORMS WILL ALSO MOVE NORTH THROUGH THE AREA...
BRINGING GUSTY WINDS AND HEAVY DOWNPOURS.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN HINDS...SOUTHERN MADISON...RANKIN AND SCOTT
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3222 8958 3222 8973 3204 8973 3205 9017
      3211 9059 3265 9028 3254 8940
TIME...MOT...LOC 1819Z 205DEG 23KT 3218 9043 3210 8976
Special weather statement, Aug 30, 1:36 PM CDT, 1 hour 59 minutes before
MSZ052-058-301920-
LAUDERDALE MS-CLARKE MS-
136 PM CDT SAT AUG 30 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
136 PM CDT SAT AUG 30 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES NORTHEAST OF MIDDLETON AT 137 PM CDT...MOVING NORTH
AT 15 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN CLARKE AND EASTERN LAUDERDALE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3258 8869 3258 8839 3210 8846 3211 8871
TIME...MOT...LOC 1837Z 186DEG 13KT 3220 8859
Special weather statement, Aug 30, 1:53 PM CDT, 1 hour 42 minutes before
LAZ009-016-MSZ040-047-048-301925-
WARREN MS-ISSAQUENA MS-HINDS MS-EAST CARROLL LA-MADISON LA-
153 PM CDT SAT AUG 30 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
153 PM CDT SAT AUG 30 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES WEST OF ALSATIA TO 5 MILES SOUTHEAST
OF NEWMAN AT 154 PM CDT...MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN WESTERN HINDS...ISSAQUENA AND WARREN COUNTIES...AND
NORTHEASTERN MADISON AND SOUTHERN EAST CARROLL PARISHES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3290 9111 3281 9096 3266 9096 3266 9073
      3264 9069 3262 9072 3259 9066 3255 9065
      3255 9059 3251 9055 3253 9050 3243 9034
      3205 9063 3212 9073 3222 9073 3218 9079
      3216 9077 3258 9140
TIME...MOT...LOC 1854Z 218DEG 24KT 3260 9124 3219 9064
Special weather statement, Aug 30, 1:59 PM CDT, 1 hour 36 minutes before
MSZ043>045-049>051-301930-
SCOTT MS-RANKIN MS-NEWTON MS-NESHOBA MS-MADISON MS-LEAKE MS-
159 PM CDT SAT AUG 30 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT SAT AUG 30 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES SOUTH OF SHARON TO 10 MILES SOUTH OF
CONEHATTA AT 159 PM CDT...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN LEAKE...EASTERN MADISON...NESHOBA...WESTERN NEWTON...
NORTHEASTERN RANKIN AND SCOTT COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3223 8930 3256 9012 3288 8992 3289 8973
      3292 8973 3292 8892 3283 8892
TIME...MOT...LOC 1859Z 210DEG 37KT 3261 8996 3230 8930
Special weather statement, Aug 30, 2:30 PM CDT, 1 hour 5 minutes before
MSZ036>038-043>045-302000-
ATTALA MS-WINSTON MS-NESHOBA MS-MADISON MS-LEAKE MS-HOLMES MS-
230 PM CDT SAT AUG 30 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT SAT AUG 30 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM PICKENS TO TUSCOLA AT 230 PM CDT...MOVING
NORTHEAST AT 30 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN HOLMES...LEAKE...NORTHEASTERN MADISON...
NORTHWESTERN NESHOBA...SOUTHWESTERN WINSTON AND ATTALA COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3257 8941 3258 8969 3261 8973 3263 8973
      3262 8975 3280 9002 3288 8996 3291 9006
      3323 8977 3322 8975 3329 8970 3329 8956
      3314 8931 3311 8931 3311 8927 3298 8906
TIME...MOT...LOC 1930Z 221DEG 24KT 3288 8995 3259 8952
Special weather statement, Aug 30, 2:43 PM CDT, 52 minutes before
MSZ044>046-051-052-302045-
NEWTON MS-NESHOBA MS-LEAKE MS-LAUDERDALE MS-KEMPER MS-
243 PM CDT SAT AUG 30 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
243 PM CDT SAT AUG 30 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES SOUTHWEST OF DIXON TO HERBERT SPRINGS
AT 244 PM CDT...MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN KEMPER...EXTREME NORTHWESTERN LAUDERDALE...EXTREME
SOUTHEASTERN LEAKE...NESHOBA AND EXTREME NORTHEASTERN NEWTON COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3257 8889 3259 8932 3293 8910 3293 8902
      3292 8896 3293 8893 3292 8856
TIME...MOT...LOC 1944Z 227DEG 25KT 3262 8927 3259 8893

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 12:29 PM CDTSpecial Weather StatementJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Lawrence and 1 more61 min
Aug 30, 1:12 PM CDTSpecial Weather StatementJANCovington, Jefferson Davis, Simpson, Smith58 min
Aug 30, 1:19 PM CDTSpecial Weather StatementJANHinds, Rankin, Scott46 min
Aug 30, 1:36 PM CDTSpecial Weather StatementJANLauderdale44 min
Aug 30, 1:53 PM CDTSpecial Weather StatementJANHinds, Issaquena, Warren32 min
Aug 30, 1:59 PM CDTSpecial Weather StatementJANLeake, Madison, Neshoba, Scott31 min
Aug 30, 2:30 PM CDTSpecial Weather StatementJANAttala, Leake30 min
Aug 30, 2:43 PM CDTSpecial Weather StatementJANNeshoba62 min
Aug 30, 3:22 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee38 min
Aug 30, 3:41 PM CDTSpecial Weather StatementJANMontgomery29 min
Aug 30, 3:43 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery44 min
Aug 30, 3:49 PM CDTSpecial Weather StatementJANWebster41 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.